Alert archive / Kansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 164, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Jul 25, 2001, 3:05 AM CDT for Republic County, Kansas. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 25, 2001, 3:05 AM CDT (08:05 UTC)
- Expired
- Jul 25, 2001, 3:30 AM CDT
- In force
- 25 min
- Issued by
- NWS Topeka, KS
- Area
- Whole counties
County Republic County, KS
The radar
The Grand Island radar (KUEX), 87 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 3:33 AM CDT | Hail 1 | Belleville, KS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 24, 11:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.1 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2387 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 2041 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 277 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 28.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KTOP 250806 SVRTOP KSC157-250830- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TOPEKA KS 305 AM CDT WED JUL 25 2001 THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... REPUBLIC COUNTY IN NORTH CENTRAL KANSAS * UNTIL 330 AM CDT * AT 300 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES NORTHWEST OF SCANDIA...OR ABOUT 18 MILES NORTHWEST OF CONCORDIA...MOVING EAST AT 45 MPH. * SOME LOCATIONS AFFECTED... MUNDEN CUBA AGENDA NARKA BELLEVILLE STRONG WINDS IN EXCESS OF 60 MPH ARE THE MAIN THREAT FROM THIS SEVERE THUNDERSTORM. STAY TUNEHD TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:30 AM CDT, 35 minutes earlier.
Area forecast discussion, Jul 25, 2:30 AM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 230 AM CDT WED JUL 25 2001 MAIN FORECAST CONCERN IS THUNDERSTORM CHANCES. SEVERAL CONVECTIVE CLUSTERS SHOULD MOVE ACROSS THE PLAINS THE NEXT 60 HOURS. THINK THE ETA HAS A DECENT HANDLE ON THE EVOLUTION OF THESE CLUSTERS. CURRENT MCS OVER NORTH CENTRAL KANSAS SHOULD EXIT THE AREA BY MID MORNING. EXPECT DECENT NORTHEAST FLOW TO SETUP AT THE SURFACE IN ITS WAKE WHICH SHOULD LIMIT CHANCES FOR THUNDERSTORMS TO REDEVELOP THIS AFTERNOON. WILL CARRY CHANCE POPS THIS AFTERNOON NORTH OF INTERSTATE 70. BETTER CHANCES FOR STORMS TO COME LATE TONIGHT INTO THURSDAY MORNING AS YET ANOTHER MCS IS EXPECTED TO DEVELOP OVER THE WESTERN HIGH PLAINS AND THEN MOVE EASTWARD. THIS MCS MAY AFFECT AREAS FARTHER TO THE SOUTH THAN PAST FEW NIGHTS...AND WILL GO WITH 50 PERCENT POPS ACROSS THE ENTIRE AREA. AFTER ANOTHER LULL THURSDAY AFTERNOON...WOULD EXPECT ANOTHER ROUND OF STORMS THURSDAY NIGHT. COULD BE INTO A FLOODING SITUATION BY THEN AS THE GROUND BECOMES SATURATED FROM REPEAT HEAVY RAINS. LATER SHIFTS WILL NEED TO MONITOR WHERE THE HEAVIEST RAINS FALL THE NEXT FEW DAYS. TEMPERATURE WISE...LOOKS LIKE THE OPPRESSIVE HEAT IS FINALLY OVER. DEW POINTS WILL REMAIN QUITE HIGH (UPPER 60S TO LOWER 70S) BUT HIGH TEMPERATURES SHOULD HOLD IN THE 80S. GENERALLY FOLLOWED THE ETA 2 METER TEMPERATURES AS THE NGM/FWC LOOKS TOO WARM AND THE AVN BASED MAV AND FAN LOOK TOO COOL. .TOP...NONE. 58
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 3:24 AM CDT | Severe Thunderstorm Warning | TOP | Cloud, Republic | 36 min |
| Jul 25, 3:41 AM CDT | Severe Thunderstorm Warning | TOP | Clay, Washington | 34 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.